MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Sticking (1597); Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing placement of a turbo-ject® double lumen over-the-wire power-injectable picc for an unspecified indication.The customer reported observing upon the removal of the device that the wire had become stuck and unravelled.The customer obtained a replacement device and completed the procedure.There are no reported adverse patient consequences related to this event.The device is reportedly available for evaluation; however it has not been received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use, manufacturing instructions, quality control, specifications and visual inspection of the actual device was completed during this investigation.The returned devices were evaluated, and the wire tip coil was discovered to be separated, partially unraveled, and lodged inside the catheter lumen where it was perforated.The overall length, coil diameter, and solder of the wire were determined to be within the defined specifications.The coil length could not be confirmed within specification since it had elongated.Although cause and effect cannot be definitively established, it is plausible to suggest that the patient's vessel stenosis compressed the catheter, making wire withdrawal difficult, leading to tip separation and the exposed wire of the separated coil damaged the catheter tubing, causing it to perforate.A review of the device history record revealed one nonconformance was recorded for the complaint lot number.The nonconformance was recorded for "broken wire" and was discarded prior to further processing.Since the upicds-5.0-ct-otw-1111 is supplied with component parts, the device history records the complaint component (thtf-18sp-150-aust-st) were reviewed.The noted nonconformance were not related to the current device issue.A complaint history search revealed one more complaint (b)(4) associated with the complaint lot number, however (b)(4) was not related to current device issue.Based on the provided information, the actual root cause of this event is related to the patient condition.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigation activity is required at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6752298
Report Number1820334-2017-02176
Device Sequence Number652763
Product Code LJS
UDI-Device Identifier00827002239043
UDI-Public(01)00827002239043(17)190215(10)7677076
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-OTW-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/11/2017
Supplement Date Received by Manufacturer10/10/2017
Initial Report FDA Received Date07/28/2017
Supplement Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1